Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


upper gastrointestinal tract condition
Oct 28, 1999

Hello Doctor, I present a question that is worthy of your professional medical interpretation and feedback and of which is beneficial to the public. A medical article posted at Medscape.com announced that upper gastrointestinal tract symptoms were quite prevalent in HIV infected people. Are there other diseases such as CMV that could be the cause of this Upper GI problem? Thank You, D.S.

Response from Dr. Dieterich

Dear D.S.,

There are many causes of upper GI distress in HIV, most of which now are the same as those in people without HIV.If someone is severely immunocompromised, with T cells <50, then CMV is a possibility, but it is rare nowadays. Ask your M.D. to check for h. pylori, a bacteria that causes ulcers in HIV negative as well as HIV + people. Douglas T. Dieterich, M.D.


Previous
Decision to Start Peg?
Next
MAC, biaxcin and nutrition

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement